×

Global regularity for some classes of large solutions to the Navier-Stokes equations. (English) Zbl 1229.35168

Summary: In previous works by the first two authors, classes of initial data to the three-dimensional, incompressible Navier-Stokes equations were presented, generating a global smooth solution although the norm of the initial data may be chosen arbitrarily large. The main feature of the initial data considered in one of those studies is that it varies slowly in one direction, though in some sense it is “well prepared” (its norm is large but does not depend on the slow parameter). The aim of this article is to generalize that setting to an “ill-prepared” situation (the norm blows up as the small parameter goes to zero). As in those works, the proof uses the special structure of the nonlinear term of the equation.

MSC:

35Q30 Navier-Stokes equations
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
76D05 Navier-Stokes equations for incompressible viscous fluids
35B44 Blow-up in context of PDEs
PDFBibTeX XMLCite
Full Text: DOI arXiv

References:

[1] J. Bourgain and N. Pavlović, ”Ill-posedness of the Navier-Stokes equations in a critical space in 3D,” J. Funct. Anal., vol. 255, iss. 9, pp. 2233-2247, 2008. · Zbl 1161.35037 · doi:10.1016/j.jfa.2008.07.008
[2] M. Cannone, Y. Meyer, and F. Planchon, ”Solutions auto-similaires des équations de Navier-Stokes,” in Séminaire sur les Équations aux Dérivées Partielles, 1993-1994, Palaiseau: École Polytech., 1994, p. x. · Zbl 0882.35090
[3] J. Chemin, ”Le système de Navier-Stokes incompressible soixante dix ans après Jean Leray,” in Actes des Journées Mathématiques à la Mémoire de Jean Leray, Paris: Soc. Math. France, 2004, vol. 9, pp. 99-123. · Zbl 1075.35035
[4] J. Chemin, B. Desjardins, I. Gallagher, and E. Grenier, ”Fluids with anisotropic viscosity,” M2AN Math. Model. Numer. Anal., vol. 34, iss. 2, pp. 315-335, 2000. · Zbl 0954.76012 · doi:10.1051/m2an:2000143
[5] J. Chemin and I. Gallagher, ”On the global wellposedness of the 3-D Navier-Stokes equations with large initial data,” Ann. Sci. École Norm. Sup., vol. 39, iss. 4, pp. 679-698, 2006. · Zbl 1124.35052 · doi:10.1016/j.ansens.2006.07.002
[6] J. Chemin and I. Gallagher, ”Wellposedness and stability results for the Navier-Stokes equations in \({\mathbf R}^3\),” Ann. Inst. H. Poincaré Anal. Non Linéaire, vol. 26, iss. 2, pp. 599-624, 2009. · Zbl 1165.35038 · doi:10.1016/j.anihpc.2007.05.008
[7] J. Chemin and I. Gallagher, ”Large, global solutions to the Navier-Stokes equations, slowly varying in one direction,” Trans. Amer. Math. Soc., vol. 362, iss. 6, pp. 2859-2873, 2010. · Zbl 1189.35220 · doi:10.1090/S0002-9947-10-04744-6
[8] J. Chemin and N. Lerner, ”Flot de champs de vecteurs non lipschitziens et équations de Navier-Stokes,” J. Differential Equations, vol. 121, iss. 2, pp. 314-328, 1995. · Zbl 0878.35089 · doi:10.1006/jdeq.1995.1131
[9] J. Chemin and P. Zhang, ”On the global wellposedness to the 3-D incompressible anisotropic Navier-Stokes equations,” Comm. Math. Phys., vol. 272, iss. 2, pp. 529-566, 2007. · Zbl 1132.35068 · doi:10.1007/s00220-007-0236-0
[10] L. Escauriaza, G. A. Serëgin, and V. cSverák, ”\(L_{3,\infty}\)-solutions to the Navier- Stokes equations and backward uniqueness,” Russ. Math. Surv., vol. 58, pp. 211-250, 2003. · Zbl 1064.35134 · doi:10.1070/RM2003v058n02ABEH000609
[11] H. Fujita and T. Kato, ”On the Navier-Stokes initial value problem. I,” Arch. Rational Mech. Anal., vol. 16, pp. 269-315, 1964. · Zbl 0126.42301 · doi:10.1007/BF00276188
[12] I. Gallagher, D. Iftimie, and F. Planchon, ”Asymptotics and stability for global solutions to the Navier-Stokes equations,” Ann. Inst. Fourier \((\)Grenoble\()\), vol. 53, iss. 5, pp. 1387-1424, 2003. · Zbl 1038.35054 · doi:10.5802/aif.1983
[13] I. Gallagher and M. Paicu, ”Remarks on the blow-up of solutions to a toy model for the Navier-Stokes equations,” Proc. Amer. Math. Soc., vol. 137, iss. 6, pp. 2075-2083, 2009. · Zbl 1162.76016 · doi:10.1090/S0002-9939-09-09765-2
[14] P. Germain, ”The second iterate for the Navier-Stokes equation,” J. Funct. Anal., vol. 255, iss. 9, pp. 2248-2264, 2008. · Zbl 1173.35097 · doi:10.1016/j.jfa.2008.07.014
[15] Y. Giga and T. Miyakawa, ”Solutions in \(L_r\) of the Navier-Stokes initial value problem,” Arch. Rational Mech. Anal., vol. 89, iss. 3, pp. 267-281, 1985. · Zbl 0587.35078 · doi:10.1007/BF00276875
[16] <a href=’http://dx.doi.org/10.1002/1097-0312(200009)53:93.3.CO;2-H’ title=’Go to document’> E. Grenier, ”On the nonlinear instability of Euler and Prandtl equations,” Comm. Pure Appl. Math., vol. 53, iss. 9, pp. 1067-1091, 2000. · Zbl 1048.35081 · doi:10.1002/1097-0312(200009)53:9<1067::AID-CPA1>3.0.CO;2-Q
[17] D. Iftimie, ”A uniqueness result for the Navier-Stokes equations with vanishing vertical viscosity,” SIAM J. Math. Anal., vol. 33, iss. 6, pp. 1483-1493, 2002. · Zbl 1011.35105 · doi:10.1137/S0036141000382126
[18] D. Iftimie, G. Raugel, and G. R. Sell, ”Navier-Stokes equations in thin 3D domains with Navier boundary conditions,” Indiana Univ. Math. J., vol. 56, iss. 3, pp. 1083-1156, 2007. · Zbl 1129.35056 · doi:10.1512/iumj.2007.56.2834
[19] T. Kato, ”Strong \(L^p\)-solutions of the Navier-Stokes equation in \({\mathbf R}^m\), with applications to weak solutions,” Math. Z., vol. 187, iss. 4, pp. 471-480, 1984. · Zbl 0545.35073 · doi:10.1007/BF01174182
[20] H. Koch and D. Tataru, ”Well-posedness for the Navier-Stokes equations,” Adv. Math., vol. 157, iss. 1, pp. 22-35, 2001. · Zbl 0972.35084 · doi:10.1006/aima.2000.1937
[21] O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, New York: Gordon and Breach Science Publishers, 1969, vol. 2. · Zbl 0184.52603
[22] P. G. Lemarié-Rieusset, Recent Developments in the Navier-Stokes Problem, Chapman & Hall/CRC, Boca Raton, FL, 2002, vol. 431. · Zbl 1034.35093
[23] J. Leray, ”Sur le mouvement d’un liquide visqueux emplissant l’espace,” Acta Matematica, vol. 63, pp. 193-248, 1933. · JFM 60.0726.05 · doi:10.1007/BF02547354
[24] J. Leray, ”Étude de diverses équations intégrales non linéaires et de quelques problèmes que pose l’hydrodynamique,” Journal Math. Pures et Appliquées, vol. 12, pp. 1-82, 1933. · Zbl 0006.16702
[25] N. Lerner, Y. Morimoto, and C-J. Xu, ”Instability of the Cauchy-Kovalevskaya solution for a class of non-linear systems,” Amer. J. Math., vol. 132, pp. 99-123, 2010. · Zbl 1194.35104 · doi:10.1353/ajm.0.0096
[26] A. S. Makhalov and V. P. Nikolaenko, ”Global solvability of three-dimensional Navier-Stokes equations with uniformly high initial vorticity,” Uspekhi Mat. Nauk, vol. 58, iss. 2(350), pp. 79-110, 2003. · Zbl 1059.35099 · doi:10.1070/RM2003v058n02ABEH000611
[27] A. Mahalov, E. S. Titi, and S. Leibovich, ”Invariant helical subspaces for the Navier-Stokes equations,” Arch. Rational Mech. Anal., vol. 112, iss. 3, pp. 193-222, 1990. · Zbl 0708.76044 · doi:10.1007/BF00381234
[28] Y. Meyer, ”Wavelets, paraproducts, and Navier-Stokes equations,” in Current Developments in Mathematics, Somerville, MA: International Press, 1996, pp. 104-212. · Zbl 0926.35115
[29] S. Montgomery-Smith, ”Finite time blow up for a Navier-Stokes like equation,” Proc. Amer. Math. Soc., vol. 129, iss. 10, pp. 3025-3029, 2001. · Zbl 0970.35100 · doi:10.1090/S0002-9939-01-06062-2
[30] J. Nevcas, M. Ruczi\ccka, and V. vSverák, ”On Leray’s self-similar solutions of the Navier-Stokes equations,” Acta Math., vol. 176, iss. 2, pp. 283-294, 1996. · Zbl 0884.35115 · doi:10.1007/BF02551584
[31] M. Paicu, ”Équation anisotrope de Navier-Stokes dans des espaces critiques,” Rev. Mat. Iberoamericana, vol. 21, iss. 1, pp. 179-235, 2005. · Zbl 1110.35060 · doi:10.4171/RMI/420
[32] G. Ponce, R. Racke, T. C. Sideris, and E. S. Titi, ”Global stability of large solutions to the \(3\)D Navier-Stokes equations,” Comm. Math. Phys., vol. 159, iss. 2, pp. 329-341, 1994. · Zbl 0795.35082 · doi:10.1007/BF02102642
[33] G. Raugel and G. R. Sell, ”Navier-Stokes equations on thin \(3\)D domains. I. Global attractors and global regularity of solutions,” J. Amer. Math. Soc., vol. 6, iss. 3, pp. 503-568, 1993. · Zbl 0787.34039 · doi:10.2307/2152776
[34] M. Sammartino and R. E. Caflisch, ”Zero viscosity limit for analytic solutions, of the Navier-Stokes equation on a half-space. I. Existence for Euler and Prandtl equations,” Comm. Math. Phys., vol. 192, iss. 2, pp. 433-461, 1998. · Zbl 0913.35103 · doi:10.1007/s002200050305
[35] M. R. Ukhovskii and V. I. Iudovich, ”Axially symmetric flows of ideal and viscous fluids filling the whole space,” J. Appl. Math. Mech., vol. 32, pp. 52-61, 1968. · Zbl 0172.53405 · doi:10.1016/0021-8928(68)90147-0
[36] F. B. Weissler, ”The Navier-Stokes initial value problem in \(L^p\),” Arch. Rational Mech. Anal., vol. 74, iss. 3, pp. 219-230, 1980. · Zbl 0454.35072 · doi:10.1007/BF00280539
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.